Effexor - anyone?

Discussion in 'The Watercooler' started by I'm Hangin' on by a Thread, Feb 26, 2007.

  1. I have just been prescribed Effexor because my depression and anxieties have not responded to Celexa.

    I have read that it is the worst (if not impossible) medication to discontinue. Given my history - I will be on an antidepressant for the rest of my life anyway.

    Anyone have any thoughts or experiences with this medication?


  2. Luminosity

    Luminosity New Member

    I have a year's worth of experience with Effexor. It was a terrible medication for me. Basically completely dehydrated my body. I was hospitalized twice for dehydration. I got terrible sores on my face and body. I was thirsty beyond belief. I couldn't eat as I got sick everytime I did. My blood pressure skyrocketed and then THEN my doctor took me off. I ended up in hospital for that even though the weaning period was 4 weeks in the works I had to go back on and wean more.

    I do know people who this medication worked wonders for.... everyone responds to medications differently... this is MY experience with Effexor. My advice is NEVER miss a dose. Take it at the EXACT same time everyday... withdrawal symptoms are almost immediate and the rx info will back that up.

    This was before my bipolar diagnosis... the Effexor brought out the mania... so basically a year of h*ll.

    Try it... if you feel anything unusual talk to psychiatrist immediately.

    Hope this medication is good for you!

  3. Thanks for your response Lumi!
    I had given up on getting any responses about anyones personal experience.

    So far I have not noticed any adverse reactions - but I am still at the beginning dose of 37.5 mgs. I HAVE noticed that I have had a few moments where I am NOT gritting my teeth or clenching my fists - which I have been doing almost constantly for the past six months or so. I hope that this is a good sign that it is starting to work on my anxiety - something Celexa failed to do.

    What are the withdrawal symptoms you felt?

  4. Luminosity

    Luminosity New Member

    Like I imagine someone who is addicted to heroine suffers. I had shakes, extreme lethargy, confusion. When I missed a dose it was just the shakes and a headache. I was on a much higher dose than you are on which could be what contributed to the extended weaning period. My husband took the same dose you are taking and he didn't have withdrawal symtoms at all. BUT, he ended up more depressed and had suicidal ideation. All went away when he stopped taking the effexor. Like I said I know people who have had very good response to Effexor. Check in with me if you start feeling odd or anything.... Hang in there!